Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 9:45 PM CDT for Harper County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 25, 2021, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:03 PM CDT | TSTM WND DMG | 3 E Harper, KS | DELAYED REPORT. LARGE TREE DOWN BLOCKING HWY 160 NEAR NE 40TH. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
625 WWUS83 KICT 260245 SPSICT Special Weather Statement National Weather Service Wichita KS 945 PM CDT Fri Jun 25 2021 KSZ082-091-092-260330- Harper KS-Sumner KS-Kingman KS- 945 PM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Harper County in south central Kansas... Northwestern Sumner County in south central Kansas... Southeastern Kingman County in south central Kansas... * Until 1030 PM CDT. * At 943 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Attica...moving northeast at 35 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Anthony, Harper, Conway Springs, Attica, Norwich, Danville, Runnymede and Crystal Springs. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3708 9816 3725 9828 3747 9801 3747 9746 TIME...MOT...LOC 0244Z 232DEG 30KT 3723 9814 $$ KETCHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:37 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 7:37 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 737 PM CDT Fri Jun 25 2021 ...Updated Aviation Discussion... .SHORT TERM...(Through Tonight) Issued at 301 PM CDT Fri Jun 25 2021 Forecast highlights: Severe weather and flooding potential through tonight. Multiple rounds of showers/storms possible the next several days, which could pose additional flooding concerns, especially over southeast Kansas. Scattered to numerous thunderstorms are ongoing across east-central Kansas, in the vicinity of an east-west oriented boundary, being aided by shortwave energy and associated large-scale ascent overspreading from the west. The atmosphere is characterized by strong instability owing to good surface heating and rich boundary layer moisture. Deep layer shear is modest, with well above normal precipitable waters. The mid-levels are a bit more moist and a tad cooler today compared to yesterday, which at least partially explains why activity initiated earlier than yesterday. Per observational and model trends, storms should continue to develop/congeal along this boundary through the afternoon-evening, in response to the large scale ascent approaching from the west and a strengthening low-level jet. Primary threats will be large hail and damaging winds, although decent low-level CAPE values may support an isolated tornado threat before 9 PM. Mid-level lapse rates aren't quite as steep as yesterday, so hail sizes should be limited some, probably no larger than ping-pongs or golfballs. Thinking the greatest severe threat will be generally along/south of the Highway 50 corridor, although there is a conditional severe risk further north into central/north-central Kansas this evening- overnight as High Plains activity encounters greater instability as it rolls east. Furthermore, impressive precipitable water values and orientation of low-level boundary nearly parallel to mid/upper flow will also support training storms, very heavy rainfall rates, and potential flooding/flash flooding. Thinking the greatest threat for this will be from roughly Highway 50 on south/southeast, where a flood watch has been hoisted through about sunrise Saturday. .LONG TERM...(Saturday through Friday) Issued at 301 PM CDT Fri Jun 25 2021 There is increasing concern that especially southeast Kansas could see multiple rounds of showers/storms the next several days. The culprits will be a persistent upper trough just west/northwest of the region and associated favorable upper jet dynamics, amidst above normal precipitation waters and some semblance of a weak surface boundary draped across the region. Consequently, later shifts may need to consider extending the flood watch further into the future. If this forecast verifies, several inches of rain could fall across mainly southeast Kansas through mid-late next week, resulting in significant rises on area rivers and streams across especially southeast Kansas (as is supported by raw river model output). Stay tuned for later forecast. Temperature-wise, precipitation/clouds and the lingering central CONUS upper trough should support somewhat cooler than normal temperatures through the weekend and through much of next week, with daytime highs generally in the 80s and overnight lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 730 PM CDT Fri Jun 25 2021 Scattered to numerous showers and thunderstorms will impact the region this evening and overnight, gradually exiting eastward after 06z for central KS, and after 09z for eastern/southeast KS. Strong wind gusts, hail, and very heavy rainfall rates are expected with this activity. Potential for hit-or-miss showers and storms will continue across mainly southern and southeast Kansas for Saturday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 83 66 84 / 90 60 40 20 Hutchinson 68 84 64 85 / 100 40 20 10 Newton 69 83 65 84 / 100 50 40 20 ElDorado 70 81 66 82 / 90 70 50 30 Winfield-KWLD 69 83 67 83 / 90 80 70 40 Russell 64 81 61 84 / 70 20 10 10 Great Bend 65 81 61 83 / 70 30 10 10 Salina 67 84 63 86 / 70 40 20 10 McPherson 67 84 63 85 / 80 40 20 10 Coffeyville 72 84 69 82 / 80 90 80 70 Chanute 71 83 69 82 / 90 80 80 60 Iola 71 83 69 82 / 100 80 80 60 Parsons-KPPF 72 83 69 82 / 90 90 80 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Saturday for KSZ052-053-068>072-082- 083-091>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...ADK
Hazardous weather outlook, Jun 25, 3:38 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 338 PM CDT Fri Jun 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 338 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Evening and Tonight Scattered to numerous thunderstorms are expected across the region through tonight. The strongest activity will be capable of half- dollar size hail, 60 to 70 mph winds, and possibly an isolated tornado. Additionally, locally very heavy rainfall is likely, which could support flooding and flash flooding concerns. Thinking the highest threat for severe weather and flooding will be generally along and south of the Highway 50 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm chances are expected to remain in the forecast this weekend through mid to late next week, with the highest threat generally across southeast Kansas. While some strong storms are possible, there is increasing concern for multiple rounds of heavy rainfall, which may lead to flooding concerns. Significant rises on area rivers and streams are possible. Stay tuned for later forecasts. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, flooding, and rainfall are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 25, 9:15 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
915 PM CDT Fri Jun 25 2021
KSZ048>052-260245-
Ellsworth KS-Rice KS-McPherson KS-Marion KS-Saline KS-
915 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Ellsworth County in central Kansas...
Northeastern Rice County in central Kansas...
Northern McPherson County in central Kansas...
Northern Marion County in central Kansas...
Southern Saline County in central Kansas...
* Until 945 PM CDT.
* At 914 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Assaria, or 6 miles northeast
of Lindsborg...moving east at 35 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Mcpherson, Lindsborg, Galva, Canton, Marquette, Little River,
Assaria, Gypsum, Geneseo, Lincolnville, Ramona, Windom, Durham,
Tampa, Falun, Lost Springs, Frederick, Roxbury, Bridgeport and
Kanopolis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas.
LAT...LON 3861 9737 3861 9693 3846 9695 3837 9737
3837 9833 3860 9831 3879 9737
TIME...MOT...LOC 0215Z 265DEG 30KT 3861 9757
KETCHAMLocal storm report, Jun 25, 9:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG NEWTON 38.04N 97.34W
06/25/2021 HARVEY KS EMERGENCY MNGR
DELAYED REPORT. PARTIAL ROOF REMOVAL OF
NEWTON SCHOOL DISTRICT BUS BARN.
&&Local storm report, Jun 25, 9:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 1 E LINDSBORG 38.58N 97.65W
06/25/2021 E60 MPH MCPHERSON KS PUBLIC
&&Local storm report, Jun 25, 9:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 2 SW SALINA 38.79N 97.65W
06/25/2021 M61 MPH SALINE KS ASOS
61 MPH WIND GUST MEASURED AT THE SALINA
AIRPORT.
&&
RCWLocal storm report, Jun 25, 9:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM LIGHTNING ANDOVER 37.69N 97.14W
06/25/2021 BUTLER KS EMERGENCY MNGR
LIGHTNING STRIKE CAUSED A HOUSE FIRE IN
ANDOVER.
&&
RCWSpecial weather statement, Jun 25, 9:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 945 PM CDT Fri Jun 25 2021 KSZ082-091-092-260330- Harper KS-Sumner KS-Kingman KS- 945 PM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Harper County in south central Kansas... Northwestern Sumner County in south central Kansas... Southeastern Kingman County in south central Kansas... * Until 1030 PM CDT. * At 943 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Attica...moving northeast at 35 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Anthony, Harper, Conway Springs, Attica, Norwich, Danville, Runnymede and Crystal Springs. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Kansas. LAT...LON 3708 9816 3725 9828 3747 9801 3747 9746 TIME...MOT...LOC 0244Z 232DEG 30KT 3723 9814 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Jun 25, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 67 min |
| Jun 25, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 61 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 25, 8:17 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jun 25, 8:26 PM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 64 min |
| Jun 25, 8:35 PM CDT | River Flood Warning | ICT | Marion | 32 hr |
| Jun 25, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 55 min |
| Jun 25, 8:38 PM CDT | Special Weather Statement | ICT | Barton | 52 min |
| Jun 25, 8:45 PM CDT | Flash Flood Warning | ICT | Marion | 6 hr |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 53 min |
| Jun 25, 9:10 PM CDT | Areal Flood Warning | ICT | Butler | 14 hr |
| Jun 25, 9:15 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| Jun 25, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 24 min |
| Jun 25, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 63 min |
| Jun 25, 10:07 PM CDT | Special Weather Statement | ICT | Harvey | 68 min |
| Jun 25, 10:11 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 62 hr |
| Jun 25, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 53 min |
| Jun 25, 10:25 PM CDT | Flash Flood Warning | ICT | Harvey | 9 hr |
| Jun 25, 10:25 PM CDT | Special Weather Statement | ICT | Sedgwick | 65 min |
| Jun 25, 10:43 PM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Jun 25, 10:48 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 57 min |
| Jun 25, 11:02 PM CDT | Special Weather Statement | ICT | Butler | 58 min |
| Jun 25, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 66 min |
| Jun 25, 11:17 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| Jun 25, 11:48 PM CDT | Special Weather Statement | ICT | Elk, Greenwood | 42 min |
| Jun 26, 12:27 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Montgomery, Wilson, Woodson | 48 min |
| Jun 26, 1:12 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 48 min |
| Jun 26, 2:01 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler | 22 hr |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Wilson | 42 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 63 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| Jun 26, 2:31 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| Jun 26, 2:58 AM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| Jun 26, 6:57 AM CDT | Areal Flood Warning | ICT | Harvey | 33 hr |
| Jun 26, 11:17 AM CDT | Areal Flood Warning | ICT | Butler | 28 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.